Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: When will my blood pressure go down???!? page

  1. #1
    scotten's Avatar
    scotten is offline Junior Member
    Join Date
    Sep 2013
    Location
    Texas
    Posts
    4

    When will my blood pressure go down???!?

    Just went to the doctor and my blood pressure was 150/102. I have been eating primal since July 9, 2013 and stopped taking my medications, HOPING that I wouldn't need them! How discouraging to find that I still need them. I've lost 25 pounds (much less than I hoped for after reading some of the success stories) but have well over 75 more to go. I'm not quitting though!
    Has anyone out there been able to quit blood pressure, cholesterol, and/or diabetes medications and how long did it take?

    SLC

  2. #2
    B.Ken's Avatar
    B.Ken is offline Junior Member
    Join Date
    Jan 2012
    Location
    Poolesville, Md
    Posts
    10
    Just went to the doctor and my blood pressure was 150/102

    I'd start by asking what it was before you went primal. If it is a little lower than it was when you started, I'd count it as a success thus far. If it is still the same..I'd keep at it.

    .....stopped taking my medications, HOPING that I wouldn't need them!

    I, for one, have HBP. Mine is a litte higher than yours and I need to lose about the same amount. I am still on mine as the alternative to NOT being on them right now is something I am not willing to entertain. I hope that you continue with your success you have had thus far, and reconsider taking them again until you get where you want to be.

    I've lost 25 pounds (much less than I hoped for after reading some of the success stories) but have well over 75 more to go. I'm not quitting though!

    Bravo!!! Like you...I also have lost about 20lbs thus far in about 2 months. I might have lost more if I just lay off the sauce...

    Has anyone out there been able to quit blood pressure, cholesterol, and/or diabetes medications and how long did it take?

    Yes...of course. I have a friend who is my inspiration. He was 5'9" and about 310lbs HBP and some other ailments to include arthritis. In about 8 months...total primal....total low carb, no alcohol or beer, and no cheat days ( 20 carbs a day ) 6 day a week workout plan, went down to 195lbs. And from what I gathered from him...total medication free. He is a freak...and this is not normal from what I can tell. He hardly left the house and shunned all of his friends and family while he did what he needed to do. I would not recommend this approach...but it worked for him. I have been trying to get him to share his story here...but he is very shy, almost agoraphobic. I doubt he ever will. There are also many stories on the success thread that have had similar success dropping the meds.

    I wish you luck on your journey! Your not alone my friend!

    KB

  3. #3
    TheyCallMeLazarus's Avatar
    TheyCallMeLazarus is offline Senior Member
    Join Date
    Jul 2011
    Location
    Northeast Kingdom, Vermont
    Posts
    1,031
    2 months is simply not enough time for medications like this to be taken out.....

    It would be very helpful to know what your HTN is caused by:
    -- Vascular anomaly, such as hypertrophic ventricles
    -- Metabolic syndrome loop (very common), with inflammation markers c BG markers to verify this.

    Not all HTN is created equal, and in some cases your meds might be very much necessary. Do you know any of your labs? Have you had any surgeries or therapies for the heart or CV system? (Stints, cath, bypass, etc?)

    Once I know these kinds of info, I could at least give a more educated timetable.
    "Man is born free.....but everywhere he is in chains."

  4. #4
    Kegas76's Avatar
    Kegas76 is offline Senior Member
    Join Date
    Apr 2013
    Location
    FL
    Posts
    263
    Did your doctor tell you to stop taking your meds? Just because you are doing primal doesn't mean you are fixed now, it means you are FIXING yourself. Until such time that that your are mostly fixed I'd imagine you'll still be on them.

    I'm on atenolol for my HBP right now and I'm going to be until my BP is in the normal range and then my dose will be cut. If my BP is still in the normal range after that then I'll go off it. If it's still a little high then I'll go off when I get it into the normal range again.

  5. #5
    lemontwisst's Avatar
    lemontwisst is offline Senior Member
    Join Date
    Dec 2012
    Location
    Calgary
    Posts
    629
    Have you tested your blood pressure when you're not at the doctor's office? Some folks have BP that goes through the roof as soon as they get into the exam room.
    Being primal is more than just eating primally; what's your stress and sleep like? Both of those can have an effect on blood pressure, too.

  6. #6
    fastersteve's Avatar
    fastersteve is offline Member
    Join Date
    Oct 2011
    Posts
    52
    I had HBP (usually 135/95ish) when I started 1.5 years ago. Over the first year I lost 50 lbs and stopped taking HBP meds.

    Today it was 112/66, surprisingly low because I'm taking decongestants for seasonal allergies. They always jacked my BP before.

    It does work, just be patient.

  7. #7
    workinprogress's Avatar
    workinprogress is offline Senior Member
    Join Date
    Jun 2011
    Location
    USA
    Posts
    322
    Good advice about the white coat syndrome. See if you have a friend or relative who knows how to take a b/p, or visit your local fire department and ask them to do it. See if that makes any difference. I caution about using the machines in the grocery store though. Its been my experience that they can be wildly inaccurate.
    Also consider going back on the meds until you're closer to your goal weight. Signs that its time to cut your dose or go off the meds would be. Standing up causes dizziness, blurred vision, general weakness. Also keep your Dr. in the loop about what you're doing, whether they like what you're doing or not.

  8. #8
    workinprogress's Avatar
    workinprogress is offline Senior Member
    Join Date
    Jun 2011
    Location
    USA
    Posts
    322
    Good advice about the white coat syndrome. See if you have a friend or relative who knows how to take a b/p, or visit your local fire department and ask them to do it. See if that makes any difference. I caution about using the machines in the grocery store though. Its been my experience that they can be wildly inaccurate.
    Also consider going back on the meds until you're closer to your goal weight. Signs that its time to cut your dose or go off the meds would be. Standing up causes dizziness, blurred vision, general weakness. Also keep your Dr. in the loop about what you're doing, whether they like what you're doing or not.

  9. #9
    scotten's Avatar
    scotten is offline Junior Member
    Join Date
    Sep 2013
    Location
    Texas
    Posts
    4
    Thank you everyone for your suggestions and your support. I took my meds last night and will continue on my primal journey and will consult my doctor before trying to get off of them next time (which there will be a next time, I am sure because I will not quit!)
    SLC

  10. #10
    Ron_Swanson's Avatar
    Ron_Swanson is offline Senior Member
    Join Date
    Jun 2013
    Location
    Hope Mills, NC
    Posts
    404
    Primal Blueprint Expert Certification
    You might want to start taking your blood pressure at home like B.Ken recommended. It might be white coat hypertension. I would also be supplementing with Ubiquinol, L-Carnitine, and Magnesium to start with.
    My book Fix Your Gut is available on Amazon http://www.amazon.com/Fix-Your-Gut-D...s=fix+your+gut. The book price is $7.99.

    I also offer coaching: http://fixyourgut.com/fixyourgut-coaching/.

    www.fixyourgut.com
    Twitter: @fixyourgutjb

Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •